Alert archive / Louisiana / Gale Warnings in 2017

Gale Warning 1, NWS Lake Charles, LA

January 6, 2017

NWS Lake Charles, LA issued this gale warning at Jan 6, 2017, 3:48 AM CST. It took effect at Jan 6, 2017, 3:00 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 6, 2017, 3:48 AM CST (09:48 UTC)
In effect from
Jan 6, 2017, 3:00 PM CST
Expired
Jan 7, 2017, 9:00 AM CST
In force
18 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

892 
WHUS74 KLCH 060948
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
348 AM CST FRI JAN 6 2017

...STRONG NORTHERLY WINDS TO DEVELOP TONIGHT...

.A STRONG COLD FRONT WILL MOVE INTO THE COASTAL WATERS TONIGHT...
FOLLOWED BY A LONG PERIOD OF ELEVATED NORTHERLY WINDS. GUSTS TO
GALE FORCE ARE EXPECTED THIS AFTERNOON...CONTINUING THROUGH
SATURDAY MORNING.

GMZ470-472-475-062130-
/O.EXT.KLCH.SC.Y.0002.000000T0000Z-170106T2100Z/
/O.NEW.KLCH.GL.W.0001.170106T2100Z-170107T1800Z/
/O.NEW.KLCH.SC.Y.0003.170107T1800Z-170108T1200Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
348 AM CST FRI JAN 6 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON CST
SATURDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SATURDAY TO 6 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON CST
SATURDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM NOON SATURDAY TO 6 AM CST
SUNDAY. 

* WINDS...NORTH WINDS 25 TO 30 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ430-432-062130-
/O.EXA.KLCH.SC.Y.0002.000000T0000Z-170108T1200Z/
SABINE LAKE-CALCASIEU LAKE-
348 AM CST FRI JAN 6 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. 

* WINDS...NORTH WINDS 20 TO 30 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ435-450-452-455-062130-
/O.CON.KLCH.SC.Y.0002.000000T0000Z-170108T1200Z/
VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
348 AM CST FRI JAN 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WINDS...NORTH WINDS 20 TO 30 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
959 
WHUS74 KLCH 062120
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
320 PM CST FRI JAN 6 2017

...STRONG NORTHERLY WINDS TO DEVELOP TONIGHT...

.A LONG PERIOD OF ELEVATED NORTHERLY WINDS BEHIND OUR MOST RECENT
COLD FRONT WILL PERSIST. GUSTS TO GALE FORCE ARE EXPECTED THROUGH
SATURDAY MORNING.

GMZ470-472-475-070930-
/O.EXP.KLCH.SC.Y.0002.000000T0000Z-170106T2100Z/
/O.CON.KLCH.GL.W.0001.000000T0000Z-170107T1800Z/
/O.CON.KLCH.SC.Y.0003.170107T1800Z-170108T1200Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
320 PM CST FRI JAN 6 2017

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST SATURDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON SATURDAY TO
6 AM CST SUNDAY...

* WINDS...NORTH WINDS 25 TO 30 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ430-432-435-450-452-455-070930-
/O.CON.KLCH.SC.Y.0002.000000T0000Z-170108T1200Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
320 PM CST FRI JAN 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WINDS...NORTH WINDS 20 TO 30 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

25
954 
WHUS74 KLCH 070254
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
854 PM CST FRI JAN 6 2017

...STRONG NORTHERLY WINDS TO DEVELOP TONIGHT...

.A LONG PERIOD OF ELEVATED NORTHERLY WINDS BEHIND OUR MOST RECENT
COLD FRONT WILL PERSIST. GUSTS TO GALE FORCE ARE EXPECTED THROUGH
SATURDAY MORNING.

GMZ470-472-475-071400-
/O.CON.KLCH.GL.W.0001.000000T0000Z-170107T1800Z/
/O.CON.KLCH.SC.Y.0003.170107T1800Z-170108T1200Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
854 PM CST FRI JAN 6 2017

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST SATURDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON SATURDAY TO
6 AM CST SUNDAY...

* WINDS...NORTH WINDS 25 TO 35 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ430-432-435-450-452-455-071400-
/O.CON.KLCH.SC.Y.0002.000000T0000Z-170108T1200Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
854 PM CST FRI JAN 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WINDS...NORTH WINDS 20 TO 30 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...2 TO 4 FEET. SEAS VERY ROUGH ON LAKES AND BAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RUA
758 
WHUS74 KLCH 070900
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
300 AM CST SAT JAN 7 2017

...STRONG NORTHERLY WINDS TO DEVELOP TONIGHT...

.A LONG PERIOD OF ELEVATED NORTHERLY WINDS BEHIND OUR MOST RECENT
COLD FRONT WILL PERSIST. GUSTS TO GALE FORCE ARE EXPECTED THROUGH
THIS MORNING.

GMZ470-472-475-072200-
/O.EXT.KLCH.GL.W.0001.000000T0000Z-170107T1500Z/
/O.EXT.KLCH.SC.Y.0003.170107T1500Z-170108T1200Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
300 AM CST SAT JAN 7 2017

...GALE WARNING NOW IN EFFECT UNTIL 9 AM CST THIS MORNING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
6 AM CST SUNDAY...

* WINDS...NORTH WINDS 25 TO 35 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ430-432-435-071500-
/O.EXT.KLCH.SC.Y.0002.000000T0000Z-170107T1500Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
300 AM CST SAT JAN 7 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WINDS...NORTH WINDS 20 TO 30 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...VERY ROUGH ON LAKES AND BAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ450-452-455-072200-
/O.EXT.KLCH.SC.Y.0002.000000T0000Z-170108T0300Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
300 AM CST SAT JAN 7 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS...NORTH WINDS 20 TO 30 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
212 
WHUS74 KLCH 071018
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
418 AM CST SAT JAN 7 2017

...STRONG NORTHERLY WINDS TO DEVELOP TONIGHT...

.A LONG PERIOD OF ELEVATED NORTHERLY WINDS BEHIND OUR MOST RECENT
COLD FRONT WILL PERSIST. GUSTS TO GALE FORCE ARE EXPECTED THROUGH
THIS MORNING. LOW WATER ACROSS THE INLAND LAKES, BAYS, AND
INTRACOASTAL CANAL IS EXPECTED THIS MORNING.

GMZ470-472-475-072200-
/O.CON.KLCH.GL.W.0001.000000T0000Z-170107T1500Z/
/O.CON.KLCH.SC.Y.0003.170107T1500Z-170108T1200Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
418 AM CST SAT JAN 7 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 6 AM CST SUNDAY...

* WINDS...NORTH WINDS 25 TO 35 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ430-432-435-071500-
/O.NEW.KLCH.LO.Y.0001.170107T1018Z-170107T1500Z/
/O.CON.KLCH.SC.Y.0002.000000T0000Z-170107T1500Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
418 AM CST SAT JAN 7 2017

...LOW WATER ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A LOW
WATER ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. 

* WINDS...NORTH WINDS 20 TO 30 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...VERY ROUGH ON LAKES AND BAYS.

* WATER LEVELS...-0.5 TO -1.0 MLLW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

GMZ450-452-455-072200-
/O.CON.KLCH.SC.Y.0002.000000T0000Z-170108T0300Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
418 AM CST SAT JAN 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS...NORTH WINDS 20 TO 30 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
561 
WHUS74 KLCH 071508
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
908 AM CST SAT JAN 7 2017

...STRONG NORTHERLY WINDS TO DEVELOP TONIGHT...

.A LONG PERIOD OF ELEVATED NORTHERLY WINDS BEHIND OUR MOST RECENT
COLD FRONT WILL PERSIST. GUSTS TO GALE FORCE ARE EXPECTED THROUGH
THIS MORNING. LOW WATER ACROSS THE INLAND LAKES... BAYS... AND
INTRACOASTAL CANAL IS EXPECTED THIS MORNING.

GMZ470-472-475-072230-
/O.EXP.KLCH.GL.W.0001.000000T0000Z-170107T1500Z/
/O.CON.KLCH.SC.Y.0003.000000T0000Z-170108T1200Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
908 AM CST SAT JAN 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...
...GALE WARNING HAS EXPIRED...

* WINDS...NORTH WINDS 25 TO 35 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ430-432-435-071615-
/O.EXP.KLCH.LO.Y.0001.000000T0000Z-170107T1500Z/
/O.EXP.KLCH.SC.Y.0002.000000T0000Z-170107T1500Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
908 AM CST SAT JAN 7 2017

...LOW WATER ADVISORY HAS EXPIRED...
...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS WILL CONTINUE TO SLOWLY DIMINISH TODAY...WITH WATER LEVELS
NEAR NORMAL PREDICTED TIDE VALUES.

$$

GMZ450-452-455-072230-
/O.CON.KLCH.SC.Y.0002.000000T0000Z-170108T0300Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
908 AM CST SAT JAN 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS...NORTH WINDS 20 TO 30 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

24
445 
WHUS74 KLCH 071510 CCA
MWWLCH

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
910 AM CST SAT JAN 7 2017

...STRONG NORTHERLY WINDS TO CONTINUE TODAY...

.A LONG PERIOD OF ELEVATED NORTHERLY WINDS BEHIND OUR MOST RECENT
COLD FRONT WILL PERSIST. GUSTS TO GALE FORCE ARE EXPECTED THROUGH
THIS MORNING. 

GMZ470-472-475-080315-
/O.EXP.KLCH.GL.W.0001.000000T0000Z-170107T1500Z/
/O.CON.KLCH.SC.Y.0003.000000T0000Z-170108T1200Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
910 AM CST SAT JAN 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...
...GALE WARNING HAS EXPIRED...

* WINDS...NORTH WINDS 25 TO 35 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ430-432-435-071615-
/O.EXP.KLCH.LO.Y.0001.000000T0000Z-170107T1500Z/
/O.EXP.KLCH.SC.Y.0002.000000T0000Z-170107T1500Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
910 AM CST SAT JAN 7 2017

...LOW WATER ADVISORY HAS EXPIRED...
...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS WILL CONTINUE TO SLOWLY DIMINISH TODAY...WITH WATER LEVELS
NEAR NORMAL PREDICTED TIDE VALUES.

$$

GMZ450-452-455-080300-
/O.CON.KLCH.SC.Y.0002.000000T0000Z-170108T0300Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
910 AM CST SAT JAN 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS...NORTH WINDS 20 TO 30 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

24

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this gale warning went out at Jan 6, 3:35 AM CST, 13 minutes earlier.

Area forecast discussion, Jan 6, 3:35 AM CST, 13 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
335 AM CST Fri Jan 6 2017

.DISCUSSION...
Strong cold air advection is ongoing. Todays high temperatures
likely occurred at midnight, as they will be holding steady in the
mid to upper 30s in most places today. Tonight's low temperatures
fall into the low to mid 20s in most places, so have issued a hard
freeze warning for much of the region. Will hold off issuing a
wind chill advisory for now. Our criteria is 13 F or below, which
right now we show only a few parts of central Louisiana reaching
late tonight or early Saturday morning for an hour or two.

As for the frozen precipitation scenario, the current forecast
reasoning is the precipitation will be light this afternoon and
early evening in central Louisiana, so no accumulation is
expected. Precipitation will be ending across the entire forecast
region this evening.

This weekend will be dry, but very cold. Hard freeze warnings will
likely be needed again Saturday night into Sunday morning.

The strong high pressure over the central US this weekend will
shift to the east coast by Monday, and that ends the cold weather
for us as winds will shift to the south or southeast. In fact, we
high temperatures reach into the 70s by the Tuesday through
Friday time frame next week.

&&

.MARINE...
Very windy conditions expected today through early Sunday. In
fact, we have issued a gale warning for the outer coastal waters
this afternoon into Saturday as wind gusts in the 35 to 40 kt
range will be common out there. Holding off on the near shore
coastal waters for now, and let the day shift revisit that area.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  35  22  39  21 /  30  10   0   0
LCH  39  26  41  25 /  50  20   0   0
LFT  39  25  40  24 /  70  20   0   0
BPT  41  27  41  27 /  40  20   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Hard Freeze Warning from 9 PM this evening to 9 AM CST Saturday
     for LAZ027>033-041>045-052-053.

TX...Hard Freeze Warning from 9 PM this evening to 9 AM CST Saturday
     for TXZ180-201-259>262.

GM...Small Craft Advisory until 3 PM CST this afternoon for GMZ470-
     472-475.

     Small Craft Advisory from noon Saturday to 6 AM CST Sunday for
     GMZ470-472-475.

     Gale Warning from 3 PM this afternoon to noon CST Saturday for
     GMZ470-472-475.

     Small Craft Advisory until 6 AM CST Sunday for GMZ430-432-435-
     450-452-455.

&&

PUBLIC...15
Hazardous weather outlook, Jan 5, 4:29 AM CST, 23 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
429 AM CST THU JAN 5 2017

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
061030-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
429 AM CST THU JAN 5 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
RAIN CHANCES WILL INCREASE BEGINNING TODAY AND CONTINUING THROUGH
TONIGHT. RAINFALL SHOULD REMAIN BELOW A QUARTER OF AN INCH. A COLD
FRONT WILL MOVE THROUGH THE AREA TONIGHT WITH GUSTY NORTHERLY
WINDS EXPECTED AFTER MIDNIGHT. OTHER THAN SPOTTY WET ROADS, NO
HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
RAIN CHANCES WILL CONTINUE THROUGH FRIDAY. THE BEST CHANCE FOR
RAIN WILL BE OVER THE LOWER ACADIANA REGION. WHILE THE RAIN IS
EXPECTED TO END FRIDAY NIGHT...THERE WILL BE CHANCE FOR LIGHT
WINTRY PRECIPITATION OVER EAST TEXAS AND CENTRAL LOUISIANA LATE
FRIDAY AFTERNOON AND EVENING. LITTLE IF ANY ACCUMULATION IS
EXPECTED. WITH ANY FORECASTED WINTER WEATHER ACROSS THIS PART OF
THE COUNTRY, THIS WILL BE AN EVOLVING FORECAST AS WE GET CLOSER TO
THE EVENT.

LOW TEMPERATURES ARE FORECASTED TO DROP INTO THE 20S SUNDAY
MORNING. A HARD FREEZE WILL BE POSSIBLE OVER EAST TEXAS AND
CENTRAL LOUISIANA WHERE TEMPERATURES COULD FALL INTO THE MID 20S.

A WARMING TREND IS FORECASTED BEGINNING MONDAY. RAIN CHANCES WILL
INCREASE TUESDAY AND WEDNESDAY AS A COLD FRONT APPROACHES THE
REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-061030-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
429 AM CST THU JAN 5 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
NORTHERLY WINDS WILL INCREASE LATE TONIGHT OVER THE OFFSHORE
WATERS. AT THIS TIME...SMALL CRAFT ADVISORIES ARE NOT EXPECTED
FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NORTHERLY WINDS ARE FORECASTED TO REACH 20 TO 25 KNOTS ESPECIALLY
OVER THE OFFSHORE WATERS FOR FRIDAY AND WILL CONTINUE THROUGH
SATURDAY NIGHT. WINDS WILL DIMINISH ON SUNDAY AS HIGH PRESSURE
SETTLES OVER THE AREA. ONSHORE FLOW IS FORECASTED TO INCREASE
EARLY NEXT WEEK WITH SMALL CRAFT ADVISORY CONDITIONS POSSIBLE ON
TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 3:42 AM CSTHard Freeze WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more29 hr
Jan 6, 3:48 AM CSTSmall Craft AdvisoryLCH53 hr
Jan 6, 9:24 AM CSTRiver Flood WarningLCHRapides5 days
Jan 6, 11:50 AM CSTWinter Weather AdvisoryLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more9 hr

Nearby

Gale Warnings in Louisiana, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.